Alert archive / California / Wind Advisories in 2005

Wind Advisory 8, NWS Medford, OR

December 23, 2005Siskiyou County, California

NWS Medford, OR issued this wind advisory at Dec 23, 2005, 3:17 PM PST for Siskiyou County, California. It took effect at Dec 24, 2005, 10:00 AM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2005, 3:17 PM PST (23:17 UTC)
In effect from
Dec 24, 2005, 10:00 AM PST
Expired
Dec 25, 2005, 9:05 AM PST
In force
23 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2005-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2005-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 232317
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
317 PM PST FRI DEC 23 2005


CAZ081-240730-
/O.NEW.KMFR.WI.Y.0008.051224T1800Z-051225T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
317 PM PST FRI DEC 23 2005

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY 
FOR THE SHASTA VALLEY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. 

SOUTH WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO NEAR 50 MPH LATE
SATURDAY MORNING. WINDS WILL DECREASE TO 20 MPH LATE SATURDAY 
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
8 follow-up statements
000 
WWUS76 KMFR 240730
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1130 PM PST FRI DEC 23 2005

CAZ081-241530-
/O.EXT.KMFR.WI.Y.0008.051225T0000Z-051225T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1130 PM PST FRI DEC 23 2005

...WIND ADVISORY NOW IN EFFECT FROM 4 PM SATURDAY TO 12 PM PST
SUNDAY...

THE WIND ADVISORY FOR THE SHASTA VALLEY IS NOW IN EFFECT FROM 4 PM
SATURDAY TO 12 PM PST SUNDAY.

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50
MPH LATE SATURDAY AFTERNOON AND BE STRONGEST NEAR WEED. WINDS WILL
DECREASE TO 15 TO 25 MPH SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DW
000 
WWUS76 KMFR 241211
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
411 AM PST SAT DEC 24 2005

CAZ081-242015-
/O.CON.KMFR.WI.Y.0008.051225T0000Z-051225T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
411 AM PST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
12 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
12 PM PST SUNDAY FOR CENTRAL SISKIYOU COUNTY.

SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL BECOME BREEZY AT 15
TO 25 MPH THIS AFTERNOON THEN CONTINUE TO INCREASE. SOUTHEAST WINDS
WILL REACH 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THIS EVENING AND
CONTINUE THROUGH SUNDAY MORNING. WINDS WILL DECREASE TO 15 TO 25
MPH WITH GUSTS TO 35 MPH SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DW
000 
WWUS76 KMFR 242008
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1208 PM PST SAT DEC 24 2005

CAZ081-250415-
/O.CON.KMFR.WI.Y.0008.051225T0000Z-051225T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1208 PM PST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
12 PM PST SUNDAY FOR THE SHASTA VALLEY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
12 PM PST SUNDAY FOR THE SHASTA VALLEY. 

SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL BECOME BREEZY AT
15 TO 25 MPH THIS AFTERNOON THEN CONTINUE TO INCREASE. SOUTHEAST
WINDS WILL REACH 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THIS
EVENING AND CONTINUE THROUGH SUNDAY MORNING. WINDS WILL DECREASE
TO 15 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 242240
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
240 PM PST SAT DEC 24 2005

CAZ081-250645-
/O.EXT.KMFR.WI.Y.0008.051224T2300Z-051225T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
240 PM PST SAT DEC 24 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE 
SHASTA VALLEY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE
SHASTA VALLEY.

SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL BECOME BREEZY AT
15 TO 25 MPH THIS AFTERNOON THEN CONTINUE TO INCREASE. SOUTHEAST
WINDS WILL REACH 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THIS
EVENING AND CONTINUE THROUGH SUNDAY MORNING. WINDS WILL DECREASE
TO 15 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 250644
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1044 PM PST SAT DEC 24 2005

CAZ081-251445-
/O.CON.KMFR.WI.Y.0008.000000T0000Z-051225T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1044 PM PST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE SHASTA VALLEY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE
SHASTA VALLEY. SOUTHEAST WINDS IN THE SOUTHERN SHASTA VALLEY HAVE
REACHED 25 TO 35 MPH WITH GUSTS TO 50 MPH AND WILL CONTINUE
THROUGH SUNDAY MORNING. 

WINDS IN THE SHASTA VALLEY WILL DECREASE TO 10 TO 25 MPH WITH
GUSTS TO 35 MPH SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DW
000 
WWUS76 KMFR 250719
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1119 PM PST SAT DEC 24 2005

ORZ021-022-251200-
/O.NEW.KMFR.HW.W.0011.051225T0719Z-051225T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1119 PM PST SAT DEC 24 2005

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE SOUTH
OREGON COAST.

ALONG THE BEACHES AND HEADLANDS...SOUTH WINDS OF 25 TO 45 MPH WITH
GUSTS BETWEEN 60 AND 70 MPH CAN BE EXPECTED THROUGH 4 AM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. THIS STRONG CAN CAUSE DAMAGE TO TREES AND STRUCTURES.
IT WILL ALSO MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


$$

CAZ081-251530-
/O.CON.KMFR.WI.Y.0008.000000T0000Z-051225T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1119 PM PST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE
SHASTA VALLEY.

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50
MPH ARE OCCURRING IN THE SHASTA VALLEY. WINDS WILL DECREASE TO 10
TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY AFTERNOON.

THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 251212
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
412 AM PST SUN DEC 25 2005

ORZ021-022-252015-
/O.EXT.KMFR.HW.W.0011.000000T0000Z-051226T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
412 AM PST SUN DEC 25 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

ALONG THE BEACHES AND HEADLANDS OF SOUTHERN OREGON...SOUTH WINDS OF 25
TO 45 MPH WITH GUSTS BETWEEN 60 AND 70 MPH CAN BE EXPECTED THROUGH
10 PM THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. THIS STRONG CAN CAUSE DAMAGE TO TREES AND
STRUCTURES. IT WILL ALSO MAKE DRIVING VERY DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ081-252015-
/O.EXT.KMFR.WI.Y.0008.000000T0000Z-051226T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
412 AM PST SUN DEC 25 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY FOR CENTRAL SISKIYOU COUNTY IS NOW IN EFFECT
UNTIL 10 PM PST THIS EVENING.

SOUTH TO SOUTHEAST WINDS IN THE SHASTA VALLEY WILL BE 15 TO 30
MPH THIS MORNING THEN BECOME 25 TO 35 MPH WITH GUSTS TO AROUND 45
MPH THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL BE STRONGEST
NEAR WEED.

THIS STRONG WIND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DW
000 
WWUS76 KMFR 251705
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST SUN DEC 25 2005

...WINDS HAVE DECREASED THIS MORNING AND ARE NOT EXPECTED TO PICK
UP AGAIN UNTIL LATER TODAY WITH THE APPROACH OF THE NEXT FRONT...

ORZ021-022-251815-
/O.CAN.KMFR.HW.W.0011.000000T0000Z-051226T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
905 AM PST SUN DEC 25 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

$$

CAZ081-251815-
/O.CAN.KMFR.WI.Y.0008.000000T0000Z-051226T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
905 AM PST SUN DEC 25 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

$$

MUNDELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:12 PM PST, 5 minutes earlier.

Area forecast discussion, Dec 23, 3:12 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
312 PM PST FRI DEC 23 2005

.DISCUSSION...WEAK UPPER LEVEL RIDGE SHIFTS EAST WITH DEEP UPPER
LEVEL RIDGE BEGINNING TO AFFECT THE WEST COAST BY SATURDAY
AFTERNOON. THE MORNING RUN OF THE NAM WAS MUCH MORE AGGRESSIVE IN
BRINGING PRECIPITATION INTO THE REGION IN BOTH TIMING AND QPF.
HOWEVER...THE GFS INITIALIZED MUCH BETTER AND WAS TRACKING
FEATURES BETTER THROUGH 18Z AND HAVE GONE WITH THE GFS TIMING.
ALIGNMENT OF 850 MB WINDS DO NOT INDICATE A HIGH WIND EVENT AT THE
COAST. HOWEVER...DUE SOUTH WINDS OF 65 KT OVER THE SHASTA VALLEY
INDICATE HIGH WINDS...BUT GRADIENT IS NOT TIGHT ENOUGH TO INDICATE
HIGH WIND WARNING CRITERIA AND WILL ISSUE A WIND ADVISORY INSTEAD
AND RE-EVALUATE ON THE MID SHIFT. HEAVY PRECIP BEGINS IN NORTHERN
CALIFORNIA SUNDAY NIGHT...WITH A COLD POLL OF -25C MOVING OVER AND
LOWERING SNOW LEVELS TO 4500 FEET BY MONDAY MORNING. THIS COLD POOL
MOVES OUT OF THE REGION AHEAD OF THE WARM FRONT THAT USHERS THE
SNOW LEVELS BACK UP ABOVE 6000 FEET MONDAY NIGHT.

&&

.AVIATION...WIDESPREAD MVFR WITH ISOLATED IFR CONDITIONS IN LOW
CLOUDS AND FOG...ESPECIALLY WEST OF THE CASCADES NEAR RIVER
VALLEYS. HIGHER TERRAIN WILL BE OBSCURED BY CLOUDS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
CA...WINTER STORM WATCH SUNDAY EVENING CA ZONES 80-82-83.
     WINDS ADVISORY SHASTA VALLEY SATURDAY.
     SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60
NM.

&&

SVEN

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
DW
Hazardous weather outlook, Dec 23, 7:00 AM PST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
700 AM PST FRI DEC 23 2005

ORZ022-024-026-240000-
CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
700 AM PST FRI DEC 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A RIVER STATEMENT FOR SOME RIVERS OF SOUTHWEST OREGON. SEE PDXFLSMFR
FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080-240000-
WESTERN SISKIYOU COUNTY-
700 AM PST FRI DEC 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A RIVER STATEMENT FOR THE SCOTT RIVER. SEE PDXFLSMFR FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PZZ350-353-356-370-373-376-241400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
700 AM PST FRI DEC 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH TUESDAY

GALE FORCE WINDS EXPECTED SATURDAY NIGHT AND MONDAY THROUGH
TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

GERIG

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:17 PM PSTWinter Storm WatchMFRSiskiyou37 hr

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.